Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 14, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 26, 2006, 5:00 PM EDT for Brevard County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 5:00 PM EDT (21:00 UTC)
- Expired
- May 26, 2006, 6:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 66 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 262101 SVRMLB FLC009-262200- /O.NEW.KMLB.SV.W.0014.060526T2100Z-060526T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BREVARD COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...SCOTTSMOOR...MIMS * UNTIL 600 PM EDT * AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR INTERSTATE 95 JUST WEST OF AURANTIA... TURNBULL AND MIMS. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIMS BY 545 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2880 8084 2874 8104 2847 8098 2855 8069 $$ CRISTALDI
3 follow-up statements
000 WWUS52 KMLB 262109 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 508 PM EDT FRI MAY 26 2006 FLC009-262200- /O.CON.KMLB.SV.W.0014.000000T0000Z-060526T2200Z/ BREVARD FL- 508 PM EDT FRI MAY 26 2006 ...LARGE HAIL LIKELY AFFECTING STATE ROAD 46 AND INTERSTATE 95 WEST OF MIMS... ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHWESTERN BREVARD COUNTY... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE INTERSECTION OF STATE ROAD 46 AND INTERSTATE 95 WEST OF TURNBULL AND MIMS. THE STORM WAS DRIFTING SOUTH ALONG THE EAST COAST SEA BREEZE AT 5 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2880 8084 2874 8104 2847 8098 2855 8069 $$ CRISTALDI
000 WWUS52 KMLB 262136 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 535 PM EDT FRI MAY 26 2006 FLC009-262200- /O.CON.KMLB.SV.W.0014.000000T0000Z-060526T2200Z/ BREVARD FL- 535 PM EDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHWESTERN BREVARD COUNTY... AT 535 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL WAS LOCATED ALONG INTERSTATE 95 JUST WEST OF LAGRANGE ...MOVING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TITUSVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2880 8084 2874 8104 2847 8098 2855 8069 $$ CRISTALDI
000
WWUS52 KMLB 262200
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
600 PM EDT FRI MAY 26 2006
FLC009-262209-
/O.EXP.KMLB.SV.W.0014.000000T0000Z-060526T2200Z/
BREVARD FL-
600 PM EDT FRI MAY 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR BREVARD COUNTY EXPIRED AT 600
PM EDT...
AT 600 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A
RESULT...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 2862 8059 2847 8052 2839 8062 2821 8062
2791 8046 2785 8052 2785 8086 2851 8086
2863 8096 2878 8096 2881 8073
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 26, 2:30 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT FRI MAY 26 2006 .DISCUSSION...LATEST RUC 250MB WIND ANALYSIS AT JET LEVEL SHOWED ONE MINI STREAK JUST EXITING THE SOUTHERN HALF OF THE PENINSULA AND ANOTHER APPROACHING THE SOUTHWEST COAST. DAY TIME HEATING WAS ALLOWING CU FIELD TO DEVELOP OVER LESS CLOUDY AREAS...MAINLY NORTHERN TWO THIRDS OF CWA WHILE JET STREAM CIRRUS WAS INHIBITING HEATING OVER THE SOUTHERN THIRD OF THE CWA. SURFACE RIDGE AXIS CURRENTLY OVER CENTRAL ALLOWED SEA BREEZES TO FORM ALONG THE ENTIRE COAST AND SLOWLY PUSH INLAND DUE TO THE WESTERLY FLOW ABOVE THE SURFACE. RADARS WERE DETECTING SHOWERS AND THUNDERSTORMS OVER THE GULF STREAM WITH THE PRECIPITATION MOVING TO THE NORTHEAST. TONIGHT...MAIN CHALLENGE FOR THE EARLY EVENING FORECAST WILL BE HOW LONG TO KEEP LINGERING FOR THUNDER/LIGHTNING STORMS GOING FROM ORLANDO AND THE CAPE SOUTH...ESPECIALLY ALONG THE COAST. LATEST WRFNMM8 RUN WAS INDICATING BEST MOISTURE CONVERGENCE AND LIFT ASSOCIATED WITH EAST/WEST COAST SEA BREEZE INTERACTION OVER THE INTERIOR MID/LATE AFTERNOON WITH THE STORMS HINTING AT A DRIFT BACK TOWARD THE COAST WITH THE WESTERLY STEERING FLOW LATE. WRF WAS ALSO SHOWING POSSIBILITY OF A FEW EVEN LINGERING PAST MIDNIGHT FROM FORT PIERCE SOUTH. HOWEVER...THIS MAY BE A BIT OVER-OPTIMISTIC. CIRRUS SHIELD SLOWLY DRIFTING NORTHWARD HAS ALLOWED MAX HEATING OVER CLOUD FREE AREAS BUT DUE TO LIMITED MOISTURE OVER NORTHERN THIRD OF CWA... SHOWERS HAVE NOT YET DEVELOPED AND MOST LIKELY WILL FORM LATE AFTERNOON AND EARLY EVENING AS EAST/WEST COAST SEA BREEZES INTERACT. MORNING SOUNDING FROM CAPE CANAVERAL INDICATED 500MB TEMP -9 TO -10C AND A DRY LAYER BETWEEN 700 AND 500MB. WILL HAVE TO WATCH FOR SMALL HAIL AND GUSTS IN THE STRONGER AND DEEPER STORMS. CURRENT DISTRIBUTION OF RAIN CHANCES FROM 20 NORTH TWO THIRDS TO 30 IN SAINT LUCIE AND MARTIN COUNTIES LOOKS GOOD GIVEN UPPER LEVEL JET SUPPORT AND DEEPER MOISTURE. CAN NOT RULE OUT OUTFLOWS INTERACTING WITH LAKE/SEA BREEZES TO KEEP STORMS GOING INTO THE LATE EVENING OVER SOUTHERN AREAS. AGAIN...A FEW STRONG STORMS ARE POSSIBLE. GIVEN EXPECTED LIGHT WINDS AFTER MIDNIGHT AND SMOKE PARTICULATE PROVIDING HYGROSCOPIC NUCLEI THERE COULD BE ANOTHER LATE NIGHT MIX OF SMOKE/FOG AFFECTING LOCATIONS/ROADS STATE ROAD 528/BEACHLINE IN WESTERN BREVARD/EASTERN ORANGE COUNTIES. SAT...SURFACE RIDGE OVER FLORIDA IS DRIVEN FURTHER SOUTH AS A FRONT PUSHES ACROSS THE SOUTHEAST RESULTING IN LIGHT SOUTHWEST FLOW DURING THE MORNING. WEAK PRESSURE GRADIENT WILL ALLOW SEA BREEZES TO FORM ALONG THE COAST LATE MORNING/EARLY AFTERNOON AND PUSH INLAND WHERE THEY...EAST/WEST COAST SEA BREEZES...SHOULD COLLIDE AND PRODUCE LIGHTNING STORMS. PERSISTENT WESTERLY STEERING FLOW WILL PUSH STORMS BACK TO THE EAST COAST AND THE ADJACENT ATLANTIC WATERS. .LONG TERM (SUN-FRI)...BOTH THE O6Z AND 12Z GFS RUNS HAVE POINTED TOWARD OPPORTUNITY FOR SCATTERED POPS FOR SUNDAY. ALTHOUGH THIS IN AND OF ITSELF SEEMS TRIVIAL...BEING A HOLIDAY WEEKEND AND A SLIGHTLY BETTER SHOT AT SOME RAINFALL IS ENOUGH TO EVALUATE MORE CLOSELY. UPPER SHORTWAVE TO SWING OFF THE SEABOARD AND OVER THE WEST ATLANTIC FOR SUNDAY LEAVING AN AREA OF UPPER RIDGING TO SET UP NORTH-SOUTH STRETCHING THE ENTIRE EAST COAST. YET THE INTEREST FEATURE IS IN THE LOW LEVELS AS A WEAK SURFACE TROUGH WITH ASSOCIATED MOISTURE ATTEMPTS TO BACKDOOR INTO THE AREA. THIS WILL SOMEWHAT SLOW THE ADVECTIVE DRYING POTENTIAL OFFERING DIABATICS A BETTER STAB AT AFTERNOON CONVECTION. END RESULT IS ORIGINAL SLIGHT CHANCE POPS FOR SUNDAY IMPROVE TO CHANCE POPS FOR NOW. TOO...ALTHOUGH NOT YET REFLECTED IN THE FORECAST...SIMILAR OPPORTUNITY MAY LINGER INTO MONDAY...BUT OPTED FOR ANOTHER AFFIRMING MODEL RUN BEFORE IMPLEMENTING THAT CHANGE. TUESDAY WILL REALIZE SAID DEEP LAYER DRYING AND THUS BACK TO MEAGER TO NO PRECIPITATION CHANCES UNTIL LATE IN THE WEEK. && .MARINE...NEARSHORE WINDS WILL LOSE THEIR SEA BREEZE INFLUENCE LATE EVENING AND SHIFT BACK TO THE SOUTHWEST. SATURDAY...EXPECTING SEA BREEZES TO FORM LATE MORNING/EARLY AFTERNOON CONSIDERING STRENGTH OF SYNOPTIC SCALE SOUTHWEST FLOW. SEAS 3 FEET OR LESS. LIGHTNING STORMS OVER THE MAINLAND SHOULD DRIFT BACK TO THE COAST... INTRACOASTAL AND NEARSHORE WATERS LATE AFTERNOON AND EARLY EVENING. && .AVIATION...LATE AFTERNOON/EVENING EXPECT MVFR CONDITIONS IN/NEAR SCATTERED TSRA. LATE NIGHT/EARLY MORNING MIXTURE OF SMOKE AND FOG MAY BE A CONCERN BETWEEN KTIX AND KMLB AGAIN. && .FIRE WEATHER...RELATIVE HUMIDITY VALUES NOT EXPECTED TO FALL BELOW 40 PERCENT THIS CYCLE. MAJOR CONCERN WILL BE CLOUD TO GROUND LIGHTNING STRIKES FROM ISOLATED AFTERNOON LIGHTNING STORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 90 68 89 / 20 20 10 20 MCO 71 93 72 91 / 20 20 10 30 MLB 69 89 70 89 / 20 20 10 30 VRB 70 89 68 88 / 20 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WIMMER LONG TERM....SHARP
Hazardous weather outlook, May 26, 4:21 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 421 AM EDT FRI MAY 26 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 262045- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 421 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... INCREASING MOISTURE...AN UPPER LEVEL JET STREAK APPROACHING THE SOUTHERN PENINSULA...AND THE EAST COAST SEA BREEZE WILL LEAD TO SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON AND TRACKING BACK TOWARD THE EAST COAST DURING THE EARLY EVENING HOURS. A FEW STRONGER STORMS WILL BE POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING WITH FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH AND A VERY LOW THREAT FOR SMALL HAIL EXPECTED. REMEMBER TO HEAD INDOORS IF THUNDER IS HEARD. ...MARINE THUNDERSTORM GUST IMPACT... WESTERLY STEERING FLOW WILL BRING STORMS BACK TOWARD THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS DURING THE EVENING HOURS. WINDS GUSTS IN EXCESS OF 34 KNOTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF LIGHTNING STORMS IS EXPECTED THIS WEEKEND...MAINLY ACROSS INLAND SECTIONS. DRY WEATHER AND LOW RELATIVE HUMIDITY ACROSS THE INTERIOR EARLY NEXT WEEK WILL ELEVATE THE FIRE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
In the hours before
Special weather statement, May 26, 3:57 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 357 PM EDT FRI MAY 26 2006 FLZ054-262045- INDIAN RIVER- 357 PM EDT FRI MAY 26 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL IN SOUTHEASTERN INDIAN RIVER COUNTY... AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER VERO BEACH SOUTH. THE STORM WAS MOVING EAST AT 10 MPH TOWARD ORCHID ISLAND AND SOUTH BEACH. DIME SIZE HAIL WAS REPORTED SOUTHWEST OF VERO BEACH AT 353 PM. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. CRISTALDI
Special weather statement, May 26, 4:20 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 420 PM EDT FRI MAY 26 2006 FLZ147-262100- NORTHERN BREVARD COUNTY- 420 PM EDT FRI MAY 26 2006 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 45 MPH...SMALL HAIL AND TORRENTIAL RAINFALL WERE OVER NORTHWESTERN BREVARD COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STORMS NEAR AND EXTENDING WEST OF SCOTTSMOOR...AURANTIA ...TURNBULL AND MIMS. THE MOST INTENSE ACTIVITY WAS WEST OF INTERSTATE 95 AND WAS DEVELOPING WESTWARD ALONG THE SEA BREEZE TOWARD THE SAINT JOHNS RIVER. PERSONS DRIVING ON INTERSTATE 95 AND HIGHWAY 46 SHOULD BE ON THE LOOKOUT FOR THESE STORMS. BETWEEN ONE AND TWO INCHES OF RAIN WILL CAUSE PONDING OF WATER ON THESE HIGHWAYS AND OTHER LOCAL ROADS. CRISTALDI
Special weather statement, May 26, 4:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 452 PM EDT FRI MAY 26 2006 FLZ144-262130- SOUTHERN LAKE COUNTY- 452 PM EDT FRI MAY 26 2006 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL MOVING INTO CENTRAL LAKE COUNTY... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF LIGHTNING STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL ABOUT 6 MILES WEST OF MASCOTTE AND GROVELAND...MOVING NORTHEAST AT 5 TO 10 MPH. PERSONS IN THE AFOREMENTIONED COMMUNITIES...AS WELL AS PERSONS DRIVING ON HIGHWAYS 33 AND 27 SHOULD BE ON THE LOOKOUT FOR THESE STORMS. MOVE INDOORS TO A SAFE LOCATION UNTIL THESE STORMS HAVE PASSED THROUGH. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:05 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 55 min |
| May 26, 7:04 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 41 min |
| May 26, 7:27 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 48 min |
| May 26, 7:41 PM EDT | Special Marine Warning | MLB | 94 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.